Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 4, 2008, 4:48 AM CST for 16 counties in Texas. It took effect at Feb 4, 2008, 12:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2008, 4:48 AM CST (10:48 UTC)
- In effect from
- Feb 4, 2008, 12:00 PM CST
- Expired
- Feb 4, 2008, 3:44 PM CST
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3596 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 041048 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 448 AM CST MON FEB 4 2008 TXZ021>024-027>030-033>036-039>042-050000- /O.NEW.KLUB.WI.Y.0004.080204T1800Z-080205T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 448 AM CST MON FEB 4 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A VIGOROUS UPPER LEVEL STORM SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE EAST ACROSS THE FOUR CORNERS REGION TODAY. THE SURFACE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN IN RESPONSE TO THIS SYSTEM BY MIDDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH WITH GUSTS APPROACHING 50 MPH OVER THE CAPROCK. PATCHY BLOWING DUST MAY ALSO CREATE LOCALIZED REDUCED VISIBILITIES... ESPECIALLY NEAR OPEN FIELDS. THE STRONG WINDS ARE EXPECTED TO DIMINISH TOWARD SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLUB 042144 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 344 PM CST MON FEB 4 2008 TXZ021>024-027>030-033>036-039>042-042245- /O.CAN.KLUB.WI.Y.0004.000000T0000Z-080205T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 344 PM CST MON FEB 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND ADVISORY. WIND SPEEDS ARE EXPECTED TO BE LESS THAN 30 MPH THROUGH THE REMAINDER OF THE AFTERNOON AND REMAIN IN THE 15 TO 25 MPH RANGE THROUGH SUNSET. WINDS WILL DROP FURTHER FOR A BRIEF PERIOD THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 4, 4:36 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 4, 4:36 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 436 AM CST MON FEB 4 2008 .SHORT TERM... MIXED LOWER LEVEL HAVE ALLOWED TEMPERATURES TO REMAIN RATHER MILD THIS MORNING WITH READINGS GENERALLY IN THE 40S AND 50S PER TTU MESONET DATA. IN ADDITION...SHALLOW LOW LEVEL MOISTURE ADVECTION CONTINUES FROM THE HILL COUNTRY NORTHWARD THROUGH THE BIG COUNTRY AND TO SOME EXTENT THE SOUTHERN ROLLING PLAINS. STRONG UPPER LEVEL TROUGH WILL CONTINUE TO DIG OVER SOUTHERN CALIFORNIA THIS MORNING BEFORE TRANSLATING EAST ACROSS THE FOUR CORNERS REGION THIS AFTERNOON AND TONIGHT. HEIGHT FALLS WILL ONCE AGAIN INDUCE LEE SIDE SURFACE TROUGH WHICH WILL DEEPEN THIS AFTERNOON OVER THE PANHANDLES. THIS WILL YIELD A TIGHTENING SURFACE PRESSURE GRADIENT AND WINDY CONDITIONS...ESPECIALLY ON THE CAPROCK. AFTER BRIEF AND SHALLOW LOW LEVEL MOISTURE ADVECTION...MIXING WILL GIVE WAY TO DOWNSLOPING ADIABATIC WARMING AND DRYING OF THE LOW LEVELS WITH A STRONG CHANCE FOR RED FLAG CONDITIONS. IT APPEARS THAT THE BEST CHANCE FOR ADVISORY LEVEL WINDS WILL REMAIN ON THE CAPROCK AND WILL ISSUE A WIND ADVISORY THERE. WILL ALSO UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING ALL SECTIONS AND WILL RUN BOTH PRODUCTS FROM 18-00Z. AM SLIGHTLY CONCERNED WITH THE TIMING OF THE LOW LEVEL MOISTURE SCOURING OVER THE SOUTHERN ROLLING PLAINS BUT GIVEN THE SHALLOW NATURE AND EXPECTED MIXING POTENTIAL...WILL ADD THESE COUNTIES TO THE WARNING. WIND GUSTS AROUND 50 MPH EXPECTED IN THE ADVISORY TODAY. TEMPERATURES WILL LIKELY WARM INTO THE 60S AND 70S AGAIN TODAY WITH THE WARMEST CONDITIONS OVER THE ROLLING PLAINS. HAVE TRENDED DEWPOINT TEMPERATURES LOWER THAN ALL GUIDANCE AND WINDS ABOVE GUIDANCE GIVEN RECENT MOS TRENDS. LIFT ASSOCIATED WITH THE UPPER TROUGH SHOULD BEGIN TO INCREASE FIRST OVER NEW MEXICO AND THEN GRADUALLY ACROSS THE CAPROCK LATER THIS EVENING AND INTO THE OVERNIGHT. DRY LOW LEVELS SHOULD YIELD ONLY LIGHT PRECIP (ALL LIQUID) THIS EVENING. COLDER AIR WILL FILTER IN TONIGHT AND ESPECIALLY EARLY TUESDAY MORNING AS A COLD FRONT EDGES IN FROM THE NORTH. COLD AIR ADVECTION COUPLED WITH LIFT FROM THE TROUGH MAY YIELD A BETTER CHANCE OF PRECIP. WILL KEEP PREVIOUS POP STRUCTURE IN TACT WITH HIGHER CHANCES WEST AND NORTH. AT THIS POINT...PRECIP IS EXPECTED TO FALL AS EITHER LIGHT SNOW OR A MIXTURE OF LIGHT SNOW/RAIN OVER CAPROCK AREAS WITH LIGHT RAIN OVER THE ROLLING PLAINS. NOT EXPECTING ACCUMULATIONS ATTM. KW .LONG TERM... CHANCE OF PRECIP SPREADING ACROSS THE FCST AREA TUESDAY MORNING WITH A QUICK SHOT OF SNOW AND/OR RAIN...SNOW FAVORED WEST AND RAIN EAST...AS COLD FRONT STILL EXPECTED TO LAG PRECIP A BIT. PREVIOUS FCST HANDLES WELL AND ONLY MADE SLIGHT ADJUSTMENT TO WX GRID. EXPECT SOME CLEARING BY EARLY AFTERNOON THAT WILL IN TURN ALLOW FOR TEMPERATURES TO REBOUND. GUSTY N/NW WINDS EXPECTED IN THE POST- FRONTAL ENVIRONMENT TUESDAY...BUT DECREASE BY MID AFTERNOON WHEN RH VALUES BOTTOM OUT ACROSS THE SWRN ZONES. APPEARS RED FLAG CRITERIA WILL REMAIN OUT OF PHASE. LOOKS PRETTY QUIET BEYOND TUESDAY WITH GENERALLY NW FLOW ALOFT WEDNESDAY THROUGH SATURDAY...THEN SHORT WAVE RIDGING INTO SUNDAY. A SHORT WAVE TROUGH IS STILL PROGGED TO MOVE ACROSS THE CNTL PLAINS WEDNESDAY. THIS WILL BACK UPPER FLOW TOWARD WESTERLY AND TIGHTEN THE LOW/MID LEVEL GRADIENT WITH CYCLOGENESIS OVER ERN COLO OR WRN KS. MAY BE ABLE TO HIT RED FLAG CRITERIA ACROSS THE WRN ZONES AS RH VALUES GET PRETTY LOW AS WELL. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 66 28 41 18 53 / 0 30 40 0 0 TULIA 68 28 43 19 53 / 0 20 30 0 0 PLAINVIEW 69 29 46 20 51 / 0 20 30 0 0 LEVELLAND 71 30 49 21 55 / 0 20 40 0 0 LUBBOCK 72 32 49 22 56 / 0 10 30 0 0 DENVER CITY 68 32 50 23 55 / 0 20 30 0 0 BROWNFIELD 70 32 50 22 55 / 0 10 30 0 0 CHILDRESS 75 37 50 24 56 / 0 20 30 0 0 SPUR 75 36 52 22 56 / 0 10 20 0 0 ASPERMONT 77 40 56 24 57 / 0 10 20 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 17/07
Hazardous weather outlook, Feb 3, 6:14 PM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 614 PM CST SUN FEB 3 2008 TXZ021>044-050015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 614 PM CST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE SUBSIDING ACROSS THE REGION...AND NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP OVER PORTIONS OF THE OUTLOOK AREA MONDAY AND MAY POSSIBLY DEVELOP AGAIN WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AFTERNOON. IN ADDITION...WINDS MAY BECOME STRONG ENOUGH TO WARRANT A WIND ADVISORY FOR MONDAY AFTERNOON.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:41 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.